MAUDE Adverse Event Report: ARTHROCARE CORP. 2.3MM SHORT BEVEL 35 DEGREE ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. 2.3MM SHORT BEVEL 35 DEGREE ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number AC2823-01
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/07/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the course of the surgery the specialist asked for the radiofrequency to finish a remodeling after synovectomy, the radiofrequency was passed to the table which was properly connected to the console.The handpiece was entered into the joint to start performing the procedure and when it was activated with the pedal cut the coagulation did not work.No movement in the tissue was evident.Hence, the surgeon proceeded to disconnect and reconnect the tip to see if it worked, but it did not work.The procedure was finished using a j&j vpr.It is unknown if there was a delay and no patient injury was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The product was not returned for evaluation and had been intended to be used for treatment.A relationship, if any, between the subject device and the reported event could not be determined since the product was not returned for evaluation.Visual inspection and functional testing could not be performed since the device was not returned for evaluation.Thus, the complaint could not be verified, nor could a root cause be determined with confidence.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.Potential factors unrelated to the manufacturing or design of the device which could have contributed to the reported event includes: there may have been misalignment of the connector when connecting to a controller in which excessive force could cause damage to the pins.Twisting the connector during connection / disconnection to a controller which could have caused pin damage.There are no indications to suggest the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
H10 h3, h6: the reported device, used in treatment, was returned for evaluation.There was no relationship found between the reported incident and the returned device.A review of the device history records for the device showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.Visual inspection of the device showed minimal erosion of the electrodes and some contamination around the electrodes.The wand was connected to a compatible controller and activated in saline solution at the default and max settings and performed as intended.The complaint was not confirmed.Factors that could have contributed to the reported event include: (1) not having sufficient saline in order to maintain the formation of plasma, (2) an issue with one of the concomitant devices in use at the time of this complaint event.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
2.3MM SHORT BEVEL 35 DEGREE ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9270654
Report Number3006524618-2019-00535
Device Sequence Number13986210
Product Code GEI
UDI-Device Identifier00817470004564
UDI-Public00817470004564
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2022
Device Model NumberAC2823-01
Device Catalogue NumberAC2823-01
Device Lot Number2027099
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2020
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer12/03/2019
11/10/2020
Initial Report FDA Received Date11/03/2019
Supplement Report FDA Received Date12/04/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1